My Depo Shot side effects wore off in:
1-3 Months - 0.0% - 0 votes
3-6 Months - 0.0% - 0 votes
6-9 Months - 100.0% - 1 votes
Posted 9/18/2018 11:22 AM (GMT -6)
I got the Depo shot in December of 2017. It caused major anxiety and depression which had their own unpleasant side effects as well. After taking Prozac from January until the present, the anxiety and depression have gotten better than they were when I first got the Depo (which isn't saying much).
When I first got the Depo, I was constantly worried that my boyfriend was going to break up with me. I cried almost every day and it interfered heavily with school work. I was also worried about my sexuality since I had experienced sexual assault (a few times) by a girl when I was 10 (I am 20 now). However, once my anxiety was triggered, every woman I saw made me anxious. I started to ask myself a million and one "What if?" questions that only made my state of mind worse. It took me a while before I went to a therapist to discuss what I can do about it.
She helped a lot.
She informed me of what sexual assault victims and people with anxiety go through. She helped me identify what consists of an anxious thought (What if... Maybe...catastrophizing thoughts...etc). By doing so, I was able to recognize when I was being anxious more quickly and dismiss it more easily.
I am still on Prozac and still seeing a therapist so I'd like to see how I do without medication. The Depo shot may or may not have worn off by now but I won't be able to tell if I'm better until I consult someone about my meds. (I'm in the process of doing that.)
I am still with my boyfriend and my advice to anyone out there who has the same problem in their relationship (anxiety and doubts), I would say to stick with what you know. By recognizing my anxious thoughts, I was able to choose not to act on them. Any time a thought in my head started with the words "What if..." I'd say to myself, "Wait. This isn't you. This is the anxiety. Do what you know, the real you, would do." This helped my confidence and my relationship. I was also open about what I was experiencing with my boyfriend (to the extent I was comfortable with). Simply having him know that I'm struggling to get through something very difficult changed the way we behaved with each other for the better.
I still get doubts, I still get depressed. But, I'm getting help. I'll keep posting my progress so that you guys can know that things do get better. And once I do get better, I'll post about that too.
I know giving into the depression and anxiety can almost bring a sense of relief. Remember that continuing a train of anxious thoughts will only make things worse. It becomes an endless cycle. You just have to get off the train and stop thinking about it. It's, of course, much easier said than done. A few of methods I used are:
- Limiting myself to one word per breath when I think
- Sing a song
- Surround myself with friends
- Do some chores or something that makes me feel productive (e.g. workout!!!)
P.S. Not every therapist is the right therapist for you. I came across one I connected well with.
Posted 9/18/2018 11:31 AM (GMT -6)
welcome to the depression forum.
I have seen many posts about depression and the depo shots. I am surprised that doctors aren't letting the patients know what to expect with the depression symptoms.
I am glad you are doing better and are on medication and going to therapy. You are right, not all therapists click with us. Some have to try over and over again.
I am also glad you are going to let us know your progress.
Thanks for posting...
fibromyalgia, Chronic fatigue, depression, allergies
Posted 9/18/2018 3:10 PM (GMT -6)
You are indeed A Warrior!
Moderator - Depression
"...when the gift of sight is cause enough for jubilation."
Billy Collins from the poem. HIGH
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; Complex Migraines: raynauds;Complex PTSD; recurring MDD,disassociative disorder with psychotic features.